Is there help for loss of hair and thinning hair after chemo, radiation, and taking Tamoxifen? I have had a long road, diagnosed with stage 3 lobular carcinoma in Jan. 05', since I have had chemo, radiation, double mastectomy, severe staph infection, loss of left infected tissue expander, reinserted left expander after 6 months, right expander leaked, currently wearing prosthesis while expanding the left one, had a hysterectomy, Oct., '06, scheduled for my implants this Dec. 19 (what a xmas present). I am struggling with the hair loss and it is becoming very depressing, more so because you so look forward to it after such a long time without it and assume it would come back like normal. Is there any help available, I mention it to my oncologist each time I have my 3-month check up, but I think unless you are crying and throwing a fit, they seem to ignore it and plan on keeping me on the 5-year Tamoxifen plan. What to do?
Dear ts7554: While hair loss is not a common side effect of tamoxifen, some women do experience some hair thinning. If your hysterectomy included removal of the ovaries, you might ask your doctor if one of the other anti-estrogen medications (aromatase inhibitors) might be an appropriate alternative, although this may have a similar effect. You may also wish to consult with a dermatologist about treatment options and evaluation for potential treatable causes of hair loss.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.